Alert archive / Kentucky / Tornado Warnings in 2025

Tornado Warning 16, NWS Wilmington, OH

April 3, 2025Grant County, Pendleton County, Kentucky

NWS Wilmington, OH issued this tornado warning at Apr 3, 2025, 1:16 AM EDT for Grant County, Pendleton County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2025, 1:16 AM EDT (05:16 UTC)
Expired
Apr 3, 2025, 1:45 AM EDT
In force
29 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Grant County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 1:35 AM EDTTSTM WND GST 484 Nw Falmouth, KYAWOS station KK62 Falmouth Gene Snyder Apt.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 9:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WFUS51 KILN 030516
TORILN
KYC081-191-030545-
/O.NEW.KILN.TO.W.0016.250403T0516Z-250403T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
116 AM EDT Thu Apr 3 2025

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Central Grant County in northern Kentucky...
  Central Pendleton County in northern Kentucky...

* Until 145 AM EDT.

* At 116 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles southwest of Williamstown, moving northeast at
  65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Goforth, Stewartsville, Dry Ridge, Greenwood, Cherry Grove,
  Williamstown, Williamstown Lake, Knoxville, Morgan, Marcus, Twin
  Bridges, Keefer, Catawba, Camp Northward, Gene Snyder Airport,
  Falmouth, Holbrook, Lawrenceville, Cordova, and Butler.

This includes I-75 in Kentucky between mile markers 147 and 158.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3853 8466 3853 8467 3854 8467 3855 8468
      3856 8468 3856 8467 3861 8476 3880 8437
      3864 8422 3850 8463
TIME...MOT...LOC 0516Z 245DEG 58KT 3854 8467 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

KC
4 follow-up statements
885 
WWUS51 KILN 030523
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
123 AM EDT Thu Apr 3 2025

KYC081-191-030545-
/O.CON.KILN.TO.W.0016.000000T0000Z-250403T0545Z/
Grant KY-Pendleton KY-
123 AM EDT Thu Apr 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
SOUTHEASTERN GRANT AND CENTRAL PENDLETON COUNTIES...

At 123 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Williamstown, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Goforth, Greenwood, Cherry Grove, Williamstown, Williamstown Lake,
Knoxville, Morgan, Marcus, Catawba, Camp Northward, Gene Snyder
Airport, Falmouth, Cordova, Butler, and Dry Ridge.

This includes I-75 in Kentucky between mile markers 147 and 157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3865 8463 3880 8437 3864 8422 3851 8460
      3855 8463
TIME...MOT...LOC 0523Z 245DEG 58KT 3859 8454 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

KC
071 
WWUS51 KILN 030527 RRA
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
127 AM EDT Thu Apr 3 2025

KYC081-030537-
/O.CAN.KILN.TO.W.0016.000000T0000Z-250403T0545Z/
Grant KY-
127 AM EDT Thu Apr 3 2025

...THE TORNADO WARNING FOR SOUTHEASTERN GRANT COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for northern
Kentucky.

&&

LAT...LON 3865 8450 3877 8434 3864 8422 3855 8448
TIME...MOT...LOC 0527Z 245DEG 58KT 3862 8446 

$$

KYC191-030545-
/O.CON.KILN.TO.W.0016.000000T0000Z-250403T0545Z/
Pendleton KY-
127 AM EDT Thu Apr 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR SOUTHERN
PENDLETON COUNTY...

At 127 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Williamstown, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Falmouth, Goforth, Morgan, Marcus, Catawba, and Gene Snyder Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3865 8450 3877 8434 3864 8422 3855 8448
TIME...MOT...LOC 0527Z 245DEG 58KT 3862 8446 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

KC
618 
WWUS51 KILN 030534
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
134 AM EDT Thu Apr 3 2025

KYC191-030545-
/O.CON.KILN.TO.W.0016.000000T0000Z-250403T0545Z/
Pendleton KY-
134 AM EDT Thu Apr 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
SOUTHEASTERN PENDLETON COUNTY...

At 133 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Falmouth, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Falmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3866 8441 3872 8429 3864 8422 3858 8439
TIME...MOT...LOC 0533Z 246DEG 58KT 3863 8432 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

KC
987 
WWUS51 KILN 030541
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
141 AM EDT Thu Apr 3 2025

KYC191-030551-
/O.EXP.KILN.TO.W.0016.000000T0000Z-250403T0545Z/
Pendleton KY-
141 AM EDT Thu Apr 3 2025

...THE TORNADO WARNING FOR SOUTHEASTERN PENDLETON COUNTY WILL EXPIRE
AT 145 AM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 400 AM EDT for northern
Kentucky.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

&&

LAT...LON 3866 8441 3872 8429 3864 8422 3858 8439
TIME...MOT...LOC 0541Z 245DEG 58KT 3869 8417 

$$

KC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 2, 10:43 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 2, 10:43 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1043 PM EDT Wed Apr 2 2025

.SYNOPSIS...
Strong low pressure brings the chance of severe storms and heavy
rain this evening into tonight. Additional waves of low pressure
will cause more rounds of storms with heavy rain Thursday night
through Sunday morning.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Axis of thunderstorms moving in the area has a mixture of bowing
segments and supercells. This will continue to track across the
forecast area through the night with some decrease in intensity
expected as it gets further east. Strong shear with highly curved
hodographs support the potential for tornadoes in addition to strong
to damaging straight-line winds. Isolated large hail cannot be ruled
out but will not be the primary hazard with this event. In addition,
there will be some locally heavy rainfall, but that should be fairly
transient, so while flooding potential in non-zero, it is on the
lower end of threat.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
As the cold front moves through the area Thursday morning, dry air
likely keeps most of the day on the drier side, but PoPs continue to
be mentioned for southern Ohio, northern Kentucky, and southeast
Indiana. With the remnant cold pool boundary likely south of the
area, destabilization and severe weather appears considerably lower
than previously anticipated. This is shows well through the Day 2 SPC
Severe Weather Outlook update earlier this afternoon which limits any
severe threat to the far south (northern Kentucky and southern
Ohio). Depending on the advancement of the convective outflow
overnight, these may be lowered even more.

In response to a shortwave moving northward through the Mississippi
Valley, deep moisture advection occurs Thursday afternoon into the
evening hours. PoPs return and expand across the whole area during
the evening and into the overnight. An additional 1-2 inches is
forecast with this period, with locally higher amounts possible in
convective downpours. Isolated flash flooding is possible, but the
main concern will be the increasing coverage of areal flooding and
rising creeks and rivers due to saturated ground. Most area rivers
will begin to respond to this period of rain as a result.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The active pattern with widespread showers and thunderstorms will
continue through the weekend as moist southwest flow aloft continues
and several waves of low pressure move east along a quasi-stationary
boundary draped across the Ohio Valley region.

By Friday morning, the boundary should be right along the Ohio
River, but it is forecast to lift north as a warm front Friday
afternoon into Friday night as a somewhat stronger surface wave
develops back to our west. Depending on how far north the front makes
it, we may get into somewhat of a lull in pcpn heading into Friday
night. However, the boundary and pcpn will sag back down into our
area from the northwest through the day on Saturday with another wave
then riding east along the boundary Saturday night into Sunday,
bringing the last round of significant pcpn.

There will be at least a low end severe threat for Friday into
Friday evening, but this will be dependent on how far the front makes
it and the amount of surface based instability that is able to
develop. There could also be a lower end severe threat across our
southeast Saturday afternoon/evening, again dependent on the exact
placement of the boundary and the amount of instability present. But
all in all, the main threat through the weekend remains the potential
for flooding, given the multiple rounds of showers/storms and
periods of heavy rain.

The main axis of heaviest QPF totals still looks to nose up into the
Tri-State area, but our entire area will see more than enough
rainfall through the weekend to result in significant rises on area
creeks and streams, as well as river flooding.

A significant pattern change will develop through the later portions
of the long term period as a deep upper level trough settles in
across the Great Lakes region. This will lead to unseasonably cool
temperatures and some lower end chances for showers Monday through
Wednesday.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
Strong wind fields will continue across the region for the first half
of the period with gusty south winds and low level wind shear. A
broad axis of showers and thunderstorms moving into western Indiana
will push across the region during the early part of the TAF period.
There will be a brief more intense period of storms that will move
across the terminals between 03Z and 06Z. Showers and thunderstorms
will decrease during the later part of the night but some MVFR
ceilings will be developing as the precipitation winds down.

A cold front will move across the TAF sites from 12Z to 15Z. Winds
will be decreasing as the front moves through. In addition, the MVFR
ceilings are forecast to improve shortly after frontal passage. This
will leave VFR conditions with westerly winds around 10 kt.

OUTLOOK...Periods of showers and thunderstorms will occur Thursday
night into Sunday. This will result in MVFR/IFR conditions from time
to time.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Sunday morning for OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Sunday morning for KYZ089>100.
IN...Flood Watch through Sunday morning for INZ050-058-059-066-073>075-
     080.

&&

SYNOPSIS...McGinnis
NEAR TERM...
SHORT TERM...McGinnis
LONG TERM...JGL
AVIATION...
Hazardous weather outlook, Apr 2, 8:16 PM EDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Wilmington OH
816 PM EDT Wed Apr 2 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
816 PM EDT Wed Apr 2 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
SUNDAY MORNING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Severe storms are expected tonight. Damaging winds will be the main
threat, although large hail and a few tornadoes will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

In the hours before

Special weather statement, Apr 2, 11:23 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1123 PM EDT Wed Apr 2 2025

OHZ026-043-044-051-052-030415-
Champaign OH-Logan OH-Shelby OH-Hardin OH-Miami OH-
1123 PM EDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY...
NORTHWESTERN CHAMPAIGN...LOGAN...SOUTH CENTRAL HARDIN AND NORTHERN
MIAMI COUNTIES THROUGH 1215 AM EDT...

At 1122 PM EDT, a strong thunderstorm was located over Sidney, moving
northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Newbern, New Jerusalem, Lockington, Ridgeway, Covington, Fort
Loramie, Kiser Lake State Park, Hardin, Pemberton, Piqua, West
Mansfield, Logansville, Bloomer, Sidney, Plattsville, Port Jefferson,
Newport, Huntsville, Polo, and Rushsylvania.

This includes I-75 in Ohio between mile markers 77 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Tornado Watch remains in effect until 400 AM EDT for central and
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4051 8352 4040 8353 4012 8402 4003 8443
      4004 8443 4034 8442 4055 8355
TIME...MOT...LOC 0322Z 239DEG 52KT 4029 8412

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KC
Local storm report, Apr 3, 1:06 AM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
106 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     Tstm Wnd Gst     3 NW Lebanon            39.46N 84.25W
04/03/2025  M56 MPH          Warren             OH   AWOS

            AWOS station KI68 Warren County Airport.

&&
Local storm report, Apr 3, 1:11 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
111 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     Tstm Wnd Gst     3 N Springboro          39.59N 84.23W
04/03/2025  M59 MPH          Montgomery         OH   ASOS

            ASOS station KMGY Dayton Wright Brothers
            Airport.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:01 AM EDTSevere Thunderstorm Warning Considerable damage threatILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more59 min
Apr 3, 12:16 AM EDTSevere Thunderstorm Warning Destructive damage threatILNBoone, Carroll, Gallatin, Kenton44 min
Apr 3, 12:47 AM EDTSevere Thunderstorm WarningILNBracken, Campbell, Gallatin, Grant, Kenton, Owen and 1 more43 min
Apr 3, 1:28 AM EDTSevere Thunderstorm WarningILNBracken, Campbell, Grant, Kenton, Lewis, Mason and 2 more47 min
Apr 3, 1:36 AM EDTTornado WarningILNBracken, Pendleton24 min
Apr 3, 1:51 AM EDTTornado WarningILNMason24 min
Apr 3, 2:09 AM EDTSevere Thunderstorm WarningILNLewis66 min
Apr 3, 4:44 PM EDTRiver Flood WarningILNBracken, Mason, Robertson5 days
Apr 3, 4:44 PM EDTRiver Flood WarningILNPendleton5 days

Nearby

Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.